Tornado, Goshen
- When
- May 22, 1:10 PM MST to 1:15 PM MST
- Where
- Goshen County, La Grange
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -104.167
Tornado briefly touched down near La Grange, WY.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 2:30 AM MST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SAT MAY 22 2004 .SHORT TERM...TSTM COVERAGE AND STRENGTH ARE PRIMARY CHALLENGES. SHORTWAVE TROF MOVES ACROSS THE CWA TODAY. IMPRESSIVE OMEGA INDICATED ON 700-500 MB AND 500-300 MB LAYER PRODUCTS AROUND MIDDAY WITH SHARP LOW/MID LEVEL THETA-E RIDGE AXIS DEVELOPING ACROSS OUR ERN HALF OF THE ZONES WITH STRONG POSITIVE THETA-E ADVECTION. BOTH ETA/GFS SUGGEST A TSTM CLUSTER DEVELOPING LATE MORNING/EARLY AFTERNOON ACROSS FAR SERN WY/WRN NEB THEN PROPAGATING INTO CNTRL NEB. WITH DECENT LOW/MID LEVEL MOISTURE AND S/WV LIFT...ISOLD-WDLY SCATTERED TSTMS LOOK LIKE A GOOD BET ACROSS THE WRN HALF OF THE CWA WITH MORE NUMEROUS TSTMS ACROSS THE EAST. PER CONVECTIVE PARAMETERS...SOME STORMS MAY BE SEVERE OVER FAR SERN WY AND THE WRN NEB PNHDL FROM AROUND MIDDAY THRU EARLY EVENING. TONIGHT...TSTM CHANCES DWINDLE QUICKLY AS WAKE SUBSIDENCE TAKES PLACE BEHIND THE EXPECTED TSTM CLUSTER. HIGHEST POPS ACROSS THE ERN ZONES...PRIMARLY IN THE EVENING...WHERE LOW/MID LEVEL MOISTURE (INSTABILITY) WILL BE DEEPER. SPC DAY 1 OUTLOOK LOOKS REASONABLE. -RUBIN .LONG TERM...SUN AND BYND...NEXT UPR TROF MOVG ENE ACRS ID INTO MT SUN/SUN NGT. WINDY AND MOSTLY DRY ON SUN...WITH SOME SHWRS DVLPG SUN NGT ALONG/BHND FNTL BAND OVER MAINLY NRN/WRN SXNS. DECENT CDFNT DRIVES THRU THE REGION LATE SUN NGT INTO MON...HAVE LOWERED MAXS ON MON ABOUT 5-8 DEGS AS COOLER AIR POURS IN. SOME UPSLOPE MSTR/SHWRS DVLP MON AFTN INTO MON NGT SE SXNS. THERE MAY BE ENUF LINGERING MSTR IN SE FLOW TUE NGT/WED FOR SOME SHWRS...ESPECIALLY WITH PIECE OF NEXT UPR TROF SHEARING EWD ACRS MT TUE NGT. STILL LOOKS DRY AND WARMER FOR WED INTO FRI...00Z GFS IS DIFFERENT THAN PRVS RUNS AND ALSO NOT IN LINE WITH ECMWF/UKMET AS IT IS BRINGING THE SW U.S. UPR LOW MUCH FASTER EWD. HAVE OPTED (LIKE MOST OTHER OFFICES ARND US) TO HOLD ONTO SOLUTION FROM 21/00Z GFS RUN. ECMWF/UKMET DO SHOW A WEAKENING UPR SYSTEM LIFTG MORE NE ACRS ID/UT/WRN WY BY FRI...SO WE MAY END UP NEEDING SOME POPS FOR FRI/SAT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT SAT MAY 22 2004 NEZ001>003-019>021-054-055-WYZ059>070-231130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1026 AM MDT SAT MAY 22 2004 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE. A FEW OF THE STORMS IN THE CENTRAL NEBRASKA PANHANDLE MAY BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH JUST SOME SHOWERS AROUND ON TUESDAY. DRY AND WARMER WEATHER RETURNS FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN THE CENTRAL NEBRASKA PANHANDLE THIS AFTERNOON.
The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
1 tornado. Local standard time, as filed.
Tornado briefly touched down near La Grange, WY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyThe tornado archive for Wyoming, 2004Warnings in Wyoming, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404202.